MAUDE Adverse Event Report: ETHICON INC. MCRYL VIO 18IN 4-0 S/A P-3 PRM MP; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. MCRYL VIO 18IN 4-0 S/A P-3 PRM MP; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number Y464G
Medical Device Problem Code Detachment Of Device Component (1104)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/17/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The actual device batch number associated with this event is not known.The following possible batch numbers: batch ld6909, mfg date: 04/27/2017, exp date: 03/31/2022.Batch lkz626, mfg date: 09/18/2017, exp date: 08/31/2022.In addition, a review of the batch manufacturing records for the possible batch numbers was conducted and the batches met all finished goods release criteria.The product upon which this medwatch is based has been received, however, the product evaluation is not yet complete.Any further information derived from the evaluation will be submitted in a supplemental 3500a form.
 
Event or Problem Description
It was reported that an animal underwent a dental procedure on (b)(6) 2018 and suture was used.During the procedure, the suture popped off the needle during a simple interrupted suture line.Another like device was used to complete the procedure.There were no adverse consequences for the animal.No additional information was provided.
 
Additional Manufacturer Narrative
Pc-(b)(4).Date sent to the fda: (b)(4) 2018.An empty opened foil, a used needle and suture piece were returned for analysis.During the visual inspection of sample, the swage and attachment area were as expected.The barrel hole of the needle it was observed damaged (crushed).Marks on the edge appears to be by the use of a surgical instrument.The suture piece was examined along of the strand and damaged (dent) were observed on the end, also the end was cut appears to be by the use of a surgical instrument.According to the sample condition, the assignable cause of performance-pull off suture needle, suggest an improper handling of sample.

Brand Name
MCRYL VIO 18IN 4-0 S/A P-3 PRM MP
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key7524694
Report Number2210968-2018-72884
Device Sequence Number1696505
Product Code GAN
UDI-Device Identifier10705031059269
UDI-Public10705031059269
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K960653
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 04/24/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberY464G
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/08/2018
Initial Date Received by Manufacturer 04/24/2018
Supplement Date Received by Manufacturer06/04/2018
Initial Report FDA Received Date05/17/2018
Supplement Report FDA Received Date06/20/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1